Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Intelence Side Effects

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Etravirine (Intelence)

What Is Etravirine? Who Should Take it? What About Drug Resistance? How Is it Taken? What Are the Side Effects? How Does it React With Other Drugs? What Is Etravirine? Etravirine is a drug used as part of antiretroviral therapy (ART). It is also called Intelence. It is manufactured by Tibotec Pharmaceuticals. Etravirine is a non-nucleoside reverse transcriptase inhibitor (a "non-nuke" or NNRTI). These drugs stop HIV from multiplying by...
Ask the Experts

Intelence and Isentress side effects in joints?

About 2 months or so after starting these meds (replacing Norvir and Reyataz), I started having some odd joint aches. First, it was my pelvis/back. Then, my feet, then shoulders, now upper back.First, my bloodwork is stellar, I'm...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Joint side effects have not been a prominent side effect of use of etravirine or raltegravir though have been reported at a low rate (often difficult to ascribe a side effect to one drug when many drugs and other health conditions active for a given... Read more »

Isentress and Intelence side effects?

I recently dropped Reyataz/Norvir for a combo of isentress and intelence. Mostly due to the lipodystrophy, giving me some effort to work it off.Over the course of 3 days, I've started having a slightly embarrassing side effect. When I go to...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I have not had any of my patients experience mucous rectal discharge due to raltegravir or etravirine though some patients have deloped more general loose stools that usaully abated over several weeks. Local or more generalized gut infections may... Read more »

Intelence and Depression?

I started Intelence along with Isentress back in Feb. 08 and I've been going thru a terrible depression/mental confusion and lack of concentration ever since. Though I lost my job in April and am still out of work, I just can't seem to get...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I have seen and heard about cases of depression that seem to be linked to raltegravir (Isentress)but I haven't seen much (isolated reports) linking depression to etravirine (Intelence). Recommend discussing with your HIV specialist and try to... Read more »

Flax Seed Oil and Intelence.

Does Flax Seed Oil increase levels of Intelence in the blood? You sugested taking fish oil at another time with Sustiva. I'm curious since these are from the same group of HIV meds. Thanks Dennis...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Fatty foods/substances increase the levels of efavirenz which may result in more side effects. To my knowledge that is not as much a problem with etravirine so should be OK to take it with flax seed. I am not aware of any formal study on the matter... Read more »
Connect With Others

Isentress and Intelence side effects

Posted by nevereasy, 2 Replies
Anyone taking these two drugs together? One or the other?. I seem to be extremely fatigued and weak. Additionally I am off balance also have a marked increase in my need to take a lorazapam ( anti anxiety) . Anybody else have any of these problems? ... Read more »

Question for males on Intelence and/or Isentress.

Posted by Monchhichi, 1 Reply
Are there any side effects that you have been noticing? My husband just started these at the beginning of April and he is having one side effect that is not listed as a possible side effect of either med. They both have the basic side effects... Read more »

anyone having problems with Intelence????????

Posted by laguy38v
I started on Intelence over 8 days ago and I broke out in a rash all over my body. My Doctor wants me to continue and see if the rash will go away once my body gets use to the new drug. Has anyone had the same problem?
He put me on presnisone to help... Read more »

intelence???????

Posted by laguy38v, 2 Replies
Hi has anyone had a rash because of it and if so did it finally go away?
I have a horrible rash after 8 days and my Doctor wants me to stay on it with the hope it will go away.
Thank you for any information. Read more »